AF Association
14,335 members17,310 posts

Side effects of Sotalol

I have been on Sotalol 120mg twice a day for almost a month now. Has anyone else had diarrhea from taking this medication? And did it resolve itself? I haven't read of anyone else with this particular side effect. It started a couple of days after my first dose. Before that I was on rate meds. with had other issues, but not the big D. At this rate my diet will soon be composed of air and water.

catperson in canada

13 Replies
oldestnewest

Probably to not too many of us here in UK as it is not recommended for AF here any longer.

Reply

Hi BobD, I am on sotalol in New Zealand. Why is it not prescribed much in the UK. Cheers Miny

Reply

Our NICE organisation (National Institute for Care Excellence) took it off the recommended list a few years ago. I understand that whilst it has both rate and rhythm control abilities it also has a nasty possibility to cause some not very nice ventricular rhythms in some people. Since there are better drugs for most patients it is better not to use it in case. Some EPs do still prescribe on occasions.

Reply

Hi BobD

Could you suggest better drugs than Sotalol. I started on AF jorney 4yrs ago..give amioderone & flecinide at same time. Panic stations 3 weeks later told to come off flecinide, to stay on amioderone which I did for 10 months. 20 kgs later..weaned off it, have been on meterprolol..

Reply

Sorry since we are not medically trained we can't offer drug advice. If you find the drug not to your liking then please see your doctor

Reply

im on sotalol have been since the begining i had it increased a year ago but almost every month chemist tells me they cant get it to call back at end of week they always get it we got 5 chemist and they all have trouble so maybe its going to be stoped

Reply

Sotolol gives me aching legs and leaves me a little short of breath. It is the last medication for me before having an AV node ablation having the pacemaker fitted a year ago.

Good luck to you I hope it all settles down.

Reply

thanks for the answer, I'm waiting for yet another cardioversion. So we'll see.

Reply

I have been taking Sotalol for over 18 months now and never had diarrohea.

1 like
Reply

I've been taking Sotalol for 3 months now and have not had diarrhoea. However, I have noticed my heart taking large irregular beats like a thud every now and again and suffer from red blotches on my face.

2 likes
Reply

Yup. got that too. Just hoping my tired old body will adjust. Thanks!

Reply

Sotalol has been working well for me. I've been taking it for many years now. Only side effect is it makes me a bit tired.

1 like
Reply

I haven't had diarrhoea but after another member reported read patches on their feet I noticed similar ones on mine. I was on120mg in he morning and 80mg at night so reduced to 80mg in the morning and this seems to have reduced the reddening. Compared to the severed to the side effects I experienced on Amiodarone this is a small price to pay,

2 likes
Reply

You may also like...